# SDR 98ZZZX3684

- Difficulty date: July 24, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- System (JASC): 2410 · Alternator-Generator Drive
- Part: Nut
- Part number: 642589
- Condition: Cracked
- Location: Alternator
- Component: Teledynecntl, 649304
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

NEW REPLACEMENT ALTERNATOR CAME WITH THIS NUT ON DRIVESHAFT.  THE CRACK WAS FOUND WHEN NUT WAS REMOVED TO INSTALL DRIVE COUPLING.  COULD BE VERY BAD AS NUT IS INSIDE ENGINE WHEN ASSEMBLED.  SUBMITTER SUSPECTS HYDROGEN EMBRITTLEMENT.
